Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 16, 2021Gulf County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 16, 2021, 1:02 PM CDT for Gulf County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2021, 1:02 PM CDT (18:02 UTC)
Expired
Jul 16, 2021, 1:45 PM CDT
In force
43 min
Issued by
NWS Tallahassee, FL

County Gulf County, FL

The radar

The Eglin Afb radar (KEVX), 96 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 708 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
708 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

346 
WWUS82 KTAE 161802
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
202 PM EDT Fri Jul 16 2021
 
FLZ014-112-114-161845-
Coastal Bay FL-Inland Gulf FL-Coastal Gulf FL-
202 PM EDT Fri Jul 16 2021

...SPECIAL WEATHER STATEMENT...

At 201 PM EDT/101 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Port St. Joe, moving northeast at 5 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Port St. Joe, Mexico Beach, Tyndall Air Force Base, Overstreet,
Milltown, Allanton, Highland View, Wetappo, Beacon Hill, Ward Ridge,
Dalkeith and Saint Joe Beach.

LAT...LON 2977 8523 2981 8543 3010 8547 3000 8511
TIME...MOT...LOC 1801Z 203DEG 7KT 2984 8533 

$$

IG3

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 16, 10:55 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 16, 10:55 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1155 AM EDT Fri Jul 16 2021

.UPDATE...

This mornings KTAE shows that some mid-level drier air has moved
into our region from the east and will continue to do so
throughout the reminder of the day. We expect less coverage of
convection this afternoon than previous days, The wind profile
on the sounding shows very light winds so any storms that
develop will once again be slow movers. PoPs were updated and
trimmed back a bit. Otherwise, there were no other changes.

&&

.PREV DISCUSSION [658 AM EDT]...

.NEAR TERM [Through Tonight]...

Light easterly/southeasterly flow will prevail through the region
today as a surface high pressure axis will be oriented across the
Big Bend and into the northern Gulf. Looking at the mid and upper
levels, a ridge is control of the pattern across much of the
southeastern US with light flow observed through much of the column.
The rain chances this afternoon will vary quite a bit across the
forecast area with the greatest chances expected to be across our
western and northwest zones where better deep-layer moisture is
available. Across the southeast Florida Big Bend, drier mid-level
air rotating west around the large upper level ridge will suppress
rain chances in these zones with only isolated storms possible. High
temperatures will be correlated with rain chances this afternoon
with the warmest readings, low to mid 90s, expected across the
southeast FL Big Bend and along the I-75 corridor while locations
further west and along the coast will see temperatures in the low
90s.

.SHORT TERM [Saturday Through Sunday]...

Our region will be mostly dominated by the subtropical ridge
nosing into the central Gulf despite developing troughing well to
the north through the midwest. PWATs will decrease towards 1.6-1.7
inches this period with rain chances mainly diurnally driven and
coverage will be less. Probabilities are around 30-40% which is
slightly less than average. Less cloud cover and coverage of
convection will allow high temperatures to nudge up into the low
to mid 90s and lows in the mid 70s. Heat indicies will run in the
low 100s, especially Saturday.

.LONG TERM [Sunday Night Through Friday]...

Upper troughing deepens and digs southward over the eastern CONUS
while a surface front will stretch to our north. The front will
eventually wash out to our north but what it will bring is in
increase in moisture, clouds, and rain chances. An upper low will
develop in the southern Plains early/mid next week which will also
help in sending moisture our way. What it all adds up to this
period is PWATs around 2 inches and higher than normal rain
chances. By default from the higher rain chances and cloud cover,
high temperatures will be in the upper 80s to around 90 degrees as
opposed to the low to mid 90s over the weekend.

.AVIATION...
[Through 12Z Saturday]

Scattered to widespread showers and thunderstorms are expected
again this afternoon which will occasionally bring MVFR/IFR
conditions for a brief moment. Otherwise, light winds and VFR
conditions will prevail.

.MARINE...

Favorable boating conditions prevail over the next few days
outside of thunderstorms for which chances noticeably increase
early next week. East to southeast winds persist through
Sunday then become southwesterly beginning Monday.

.FIRE WEATHER...

Aside from low dispersions along the immediate Gulf Coast and
into inland portions of the Florida Big Bend, fire weather
concerns are low due to elevated humidity levels and light winds.
Dispersions remain on the lower side for Saturday as well.

.HYDROLOGY...

The Steinhatchee river near US-19 remains in minor flood but with
its falling trend should fall under flood today or early Saturday.
The Choctawhatchee, Ochlockonee, and Aucilla rivers are in action
stage currently and are falling.

A slightly drier atmosphere through the weekend is expected
followed by a moistening trend heading into next week. General
rainfall amounts of one quarter to one half inch is expected this
weekend with heavier amounts early next week. Widespread flooding
is not anticipated however any slower storms could cause minor
nuisance flooding in poor drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   91  73  92  73  93 /  30   0  40  10  40
Panama City   88  75  89  75  89 /  30   0  30  10  40
Dothan        90  73  91  72  90 /  30  20  40  20  40
Albany        92  74  94  74  95 /  30  20  40  20  40
Valdosta      92  73  93  73  93 /  30  20  40  20  40
Cross City    92  74  92  73  91 /  10  10  30  20  40
Apalachicola  87  76  87  76  87 /  30   0  30  10  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UPDATE...Barry
NEAR TERM...Dobbs
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Dobbs
MARINE...Scholl
FIRE WEATHER...Dobbs
HYDROLOGY...Scholl

In the hours before

Special weather statement, Jul 16, 1:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
202 PM EDT Fri Jul 16 2021

FLZ014-112-114-161845-
Coastal Bay FL-Inland Gulf FL-Coastal Gulf FL-
202 PM EDT Fri Jul 16 2021

...SPECIAL WEATHER STATEMENT...

At 201 PM EDT/101 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Port St. Joe, moving northeast at 5 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Port St. Joe, Mexico Beach, Tyndall Air Force Base, Overstreet,
Milltown, Allanton, Highland View, Wetappo, Beacon Hill, Ward Ridge,
Dalkeith and Saint Joe Beach.

LAT...LON 2977 8523 2981 8543 3010 8547 3000 8511
TIME...MOT...LOC 1801Z 203DEG 7KT 2984 8533

IG3

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 1:38 PM CDTSpecial Weather StatementTAELiberty52 min
Jul 16, 2:46 PM CDTSpecial Weather StatementTAEGadsden44 min
Jul 16, 2:57 PM CDTSpecial Weather StatementTAECalhoun48 min
Jul 16, 3:44 PM CDTSpecial Weather StatementTAEJackson46 min
Jul 16, 4:36 PM CDTSpecial Weather StatementTAELeon24 min
Jul 16, 4:29 PM CDTSpecial Weather StatementTAESeminole46 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.